> Skip repeated content

What Causes Post-Op Stiff Knee? Surprising Answer.

Orthopedics This Week—August 27, 2018

Orthopedics This Week featured a recent study by HSS orthopedic resident Cynthia A. Kahlenberg, MD, who investigated the potential cause of postoperative knee stiffness.

Dr. Kahlenberg told OTW, "stiffness continues to be a problem for a proportion of patients undergoing TKA. Although we already know that stiffness after TKA is multifactorial, we thought that there may be an effect of anticoagulant choice on stiffness."

"We found that patients who received warfarin, direct Xa inhibitors, or fondaparinux after TKA were at significantly higher risk of undergoing manipulation under anesthesia for postoperative knee stiffness in comparison to patients who received low molecular weight heparin. In addition, there was no significantly increased risk of MUA in patients who received aspirin postoperatively," she added.

Read the full article at ryortho.com [subscription required].

 

Need Help Finding a Physician?

Call us toll-free at:
+1.877.606.1555

Conditions & Treatments

adult child
Select A Body Part
Conditions: Adult head Conditions: Adult spine Conditions: Adult shoulder Conditions: Adult elbow Conditions: Adult hand Conditions: Adult hip Conditions: Adult knee Conditions: Adult ankle Conditions: Adult head Conditions: Adult full body Conditions: Child spine Conditions: Child elbow Conditions: Child hip Conditions: Child hand Conditions: Child knee Conditions: Child ankle Conditions: Child full body


Conditions A-Z
A B C D E F G H I
J K L M N O P Q R
S T U V W X Y Z
SEE ALL

Media Contacts

Tracy Hickenbottom
Monique Irons
Sherry Randolph

212.606.1197
mediarelations@hss.edu

Social Media Contacts